MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 382544
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.The complaint that the needle was difficult to remove was confirmed and the cause appeared to be manufacturing related.One 18g insyte autoguard bc device was provided for investigation.The needle was received fully retracted within the safety shield.The safety mechanism was reset and the catheter was placed over the needle.The safety mechanism was activated, which allowed each needle to fully retract; however, there was a delay in retraction as the needle notch appeared to catch on the septum before fully retracting within the safety shield.The appropriate manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
 
Event or Problem Description
Reported issue: customer called in stating needle was difficult to remove from catheter during patient use.This incident was reported to me on (b)(6) 2026.The patient's iv access was delayed and had to be reattempted, but no direct adverse event was reported.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24390099
Report Number1710034-2026-00161
Device Sequence Number18771345
Product Code FOZ
UDI-Device Identifier00382903825448
UDI-Public(01)00382903825448(17)280131(10)5030829
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382544
Device Lot Number5030829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Initial Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown